Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
BM745

Acne again after Accutane...

Recommended Posts

I took Accutane starting back in January 2005 for really mild acne on my face, and moderate-scarring acne on my back. For the most part, I was extremely pleased with the results. My face wasn't oily anymore, and I rarely had a mark on it, and my back was entirely clear. I was on 40mg a day for a month, then 4 months at 80mg a day.

I did stop short my course in May, after only four months, because my hair had been thinning out tremendously. My derm told me this was just coincidence, because I'm a 22 year old male, but I didn't buy that. No men in my family on either side are bald or thinning, and I'd never lost any noticable amounts of hair until three months after starting Accutane. To this day, almost a year after my last pill, my hair is still extremely thin, and I have to style it in such a way just to avoid showing my scalp, especially in the front.

The lastest problem however is that the acne seems to be returning, only on my face, and much to my chagrin, it's not "lessened" as it should after Accutane, but is in fact.. much worse. Prior to the Accutane, I mostly had a lot of blackheads on my nose, and would get an occasional pustule (I think those are the kind that come to a head, right?) and occasional papules (the kind that just get really sore, but don't come to a head.. I think)..

What I'm getting now are just.. tiny red spots. They don't ever come to a head, they're never tender or sore.. just.. unsightly. And a few blackheads here and there. I'm trying to find some sort of regimen that will actually do something about this, because I feel like I paid for clear skin with about 40% of my hair.

I've considered going back to the regimen, which I used for years prior to eventually going on Accutane. This isn't a good idea in my opinion, I don't really like how dry and tight my face gets after using just about any cleansers.. or having to spend so much time in the bathroom moisturizing..

While on Accutane, I just washed my face twice a day with warm water, and that kept me clear. After Accutane, I had the occasional pimple here or there, so I started washing in the morning with warm water, then again at night - and applying Clean & Clear Invisible Acne Treatment.. the 2% salicylic acid gel. That's pretty much been working for me for almost six months, and now.. nothing I seem to do works.

Every day I wake up with three or four new spots, which disappear in a day or two, but quickly get replaced.

Any suggestions? Is this acne returning gradually after Accutane? Seems unlikely, I'm a 23 year old male with no genetic history of acne, and acne that was never worse than m ild... I really would think my skin would naturally be clear by now.

Share this post


Link to post
Share on other sites

I was on accutane too about 3 years ago. Prior to accutane I had pretty severe acne. I had some cystic acne and then whiteheads and some scattered blackheads. While I was on the accutane my skin was perfect. I loved it! I was on it for 6 months...I stayed relatively clear for a year after. Now I have been having problems again. This time lots of whiteheads on my face and red dots and bumps. Not to mention that I think the accutane may have done something to my liver. I recently had a liver check by my current derm to see if they could put me back on accutane but my liver didn't pass the test and I know I have never had liver problems before, I'm only 25 years old. For some reason with people like us, the accutane did dry up our oil glands but not permanently and its all coming back. In your case worse and in my case it's getting increasingly worse as time passes. I have given up on all traditional means of treating acne. I've tried everything and nothing has worked except accutane and that may have hurt me. I think there is something going on inside my body that needs to be corrected. I am currently using the ZenMed system. Its a natural skin clearing system. I haven't been on it that long yet but we'll see what happens. I have also been reading about Vilantae........I am also looking into doing a liver cleanse because if my liver is congested that could be causing breakouts. Have you heard of any of this stuff? I hope you find something that works.

Share this post


Link to post
Share on other sites

I wouldn't go on accutane again, try something like B5 or the clear skin regimen...something a little less extreme. It's just a matter of finding what works best for you.

Share this post


Link to post
Share on other sites

I certainly won't touch Accutane again. A year later, I still have hair loss problems, lower back pains and increased sensitivity to sunlight.

Kinda seems like all the side effects weren't worth it.

Share this post


Link to post
Share on other sites

I was on accutane too about 3 years ago. Prior to accutane I had pretty severe acne. I had some cystic acne and then whiteheads and some scattered blackheads. While I was on the accutane my skin was perfect. I loved it! I was on it for 6 months...I stayed relatively clear for a year after. Now I have been having problems again. This time lots of whiteheads on my face and red dots and bumps. Not to mention that I think the accutane may have done something to my liver. I recently had a liver check by my current derm to see if they could put me back on accutane but my liver didn't pass the test and I know I have never had liver problems before, I'm only 25 years old. For some reason with people like us, the accutane did dry up our oil glands but not permanently and its all coming back. In your case worse and in my case it's getting increasingly worse as time passes. I have given up on all traditional means of treating acne. I've tried everything and nothing has worked except accutane and that may have hurt me. I think there is something going on inside my body that needs to be corrected. I am currently using the ZenMed system. Its a natural skin clearing system. I haven't been on it that long yet but we'll see what happens. I have also been reading about Vilantae........I am also looking into doing a liver cleanse because if my liver is congested that could be causing breakouts. Have you heard of any of this stuff? I hope you find something that works.

What's Vilantae?

BM745, I don't know where you are from but go to Walmart and get these hair growing supplement. I sware to you these pills are the best for fast hair growth. The pills are called "Hair". Try it. They're cheap too, less than 5 bucks. Can't beat that. My hair has grown so fast and thick from those pills, I love them. Saw the change in two months.

Share this post


Link to post
Share on other sites

Vilantae is a supplement for acne that uses high doses of the B5 vitamin and also includes the other B vitamins and other skin helpful ingrediants. It's supposed to work similarily to accutane I guess by slowing down your oil glands......here is the site if you want a look.

http://www.vilantae.co.uk/index.htm

Share this post


Link to post
Share on other sites

Vilantae is a supplement for acne that uses high doses of the B5 vitamin and also includes the other B vitamins and other skin helpful ingrediants. It's supposed to work similarily to accutane I guess by slowing down your oil glands......here is the site if you want a look.

http://www.vilantae.co.uk/index.htm

Does it stop it for a long period of time like Accutane?

Share this post


Link to post
Share on other sites

I'm also a post accutane user, and i too have acne mainly in the t-zone of my face... Its only really flared up since getting back into my sporting season. It comes in like 2 week cycle flareups... just as i think i'm clear again bam another breakout. Its annoying, and i am considering tane again. I have no real symptoms post accutane cept my skin is drier but that could be due to weather patterns here.

Anyways i'm about 4 months - 5 months post my accutane treatment.. and this is really downgrading for self esteem ... as i was clear for my whole 12month tane treatment (or just about).

Share this post


Link to post
Share on other sites

Hi Guys!

I took accutane about 4 years agao and it cleared up my skin completely then about 8 months later it came back! Not quite severe enough to warrant going back on the accutane(i wouldnt want to tho coz my liver results were not good!)

I ve heard that in order to clear up skin forever many people need 3 six months sessions of accutane with breaks inbetween! I know of people who went on accutane and have been clear for like 10 years and other it didnt work for.

Im now trying vilantae as the side effects seem minimal!!!!

Share this post


Link to post
Share on other sites

I think it can stop it for good possibly but you may have to take maintenance doses after you do the initial treatment. Since it's a vitamin though it's not going to affect you negatively like the accutane.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×